| Model Number |
FX428T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported to miethke that a progav 2.0 shuntsystem (part # fx428t) was implanted during a primary surgery performed on an unknown date.According to the complainant, the device malfunctioned.The patient underwent a revision procedure on an unknown date.The complaint device has not been returned to the manufacturer for evaluation.Although requested, additional information has not been made available.No patient complications were reported as a result of the revision procedure.
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: some particles in the delivery liquid.Permeability test: the test showed that the progav 2.0 is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0.77 cmh2o.This is within the specified tolerance of 2 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valve, slightly deposits were found in progav 2.0.Results: based on our investigation results, we could not detect deviations in the valve function.The valve met all specifications.However, we assume that the deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
Event or Problem Description
Additional information are available: according to the complainant, the valve (part # fx428t) was believed to be operating in overdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.Age: 42 years.Height: 163 cm.Weight: 80 kg.Same event: #medwatch 3004721439-2021-00187.